







## **Biosafety Clearing-House training workshop**

Montreal, Canada, 5-6 December 2022

The Biosafety Clearing-House training workshop is being offered to the National Focal Points and National Authorized Users for the Biosafety Clearing-House (BCH) from all country Parties to the Cartagena Protocol, especially, those who have endorsed the UNEP-GEF BCH III Project.

## The workshop aims to:

- Provide general information on the BCH, its relevance to the Cartagena Protocol, and its role in the exchange of information about decisions on living modified organisms; and
- Present the new BCH interface and provide hands-on training on searching and submitting information, including examination of case studies and discussion sessions about the BCH.

## **Location:**

Palais des Congrès de Montréal 1001 Place Jean Paul Riopelle (main entrance) Hall 220C (2<sup>nd</sup> floor)

Access is with your COP/MOP conference badge which you can obtain at the conference Registration desk.

## Schedule and agenda

Time	Content	
Monday, 5 December 2022		
	1. Opening of the workshop	
8:15 – 9:00	Registration of participants	
9:00 – 9:30	Welcoming remarks and organization of work	
9:30 – 10:00	Overview of the BCH III Project	
10:00 - 10:30	Coffee/tea break + group photo (30 min)	
	2. Overview of the Cartagena Protocol (special emphasis on BCH obligations)	
10:30 – 11:15	The Cartagena Protocol and the BCH	
	3. Searching for information on the Biosafety Clearing-House	
11:15 – 12:00	Navigation of the new platform of the BCH	
12:00 – 13:00	Lunch break (60 min)	
13:00 – 14:00	Scientific information in the BCH	
14:00 – 14:30	Using the BCH for searching for information (case study demonstration)	
14:30 – 15:00	Coffee/tea break (30 min)	









15:00 – 16:30	Breakout groups: case study exercises on using the BCH for searching for information	
16:30 – 16:45	Navigation meeting (feedback on Day 1 of the workshop)	
Tuesday, 6 December 2022		
8:30 – 8:45	Recap of the previous day	
	4. Submitting information in the Biosafety Clearing-House	
8:45 – 9:45	Navigating the Submit page (demonstration)	
9:45 – 10:30	Case study exercises on how to submit records	
10:30 - 11:00	Coffee/tea break (30 min)	
11:00 – 12:00	Case study exercises on how to submit records (continued)	
12:00 – 13:00	Lunch break (60 min)	
13:00 – 13:20	Interoperability, sharing and exporting information from the BCH	
	5. Help material on the Biosafety Clearing-House	
13:20 – 13:30	Getting help while navigating the platform	
13:30 – 13:50	UNEP-GEF BCH Project training resources	
13:50 – 14:05	The Regional Advisors network	
14:05 – 14:30	Plenary discussion on issues and concerns related to submitting records	
14:30 – 15:00	Coffee/tea break (30 min)	
	6. Workshop conclusions and recommendations	
15:00 – 15:30	Discussion, workshop recap, and next steps	
15:30 – 15:40	Workshop evaluation	
15:40 – 16:00	Closing remarks and workshop closure	

Useful URLs List			
- BCH website	https://bch.cbd.int/		
- BCH training website	https://bch-training.cbd.int/en/		
- Virtual Learning Environment	https://bch3-vle.unep.org/		
- Workshop course page	https://bch3-vle.unep.org/course/view.php?id=125		